Pennsylvania, 2003Damaging Wind in Pennsylvania, August 12, 2003
August 12, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 12, 3:05 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 3:05 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT TUE AUG 12 2003
SCT TSTMS WITH TORRENTIAL RAINS CONTG OVR SERN MTN ZNS LATE THIS
AFTN. SO WL KEEP SCT TSTMS IN MTN ZNS THIS EVE...SLGT CHC POPS ELSW.
EXPECT TSTMS TO DSIPT AFT SUNSET...THEN PTCHY FOG EXPECTED LATE TNGT
INTO ERY WED MRNG.
WITH HIGH PWS RMNG ACRS RGN WED ESPECIALLY ACRS SRN ZNS...WL KEEP
MENTION OF CHC POPS FOR TSTMS WITH HVY RAIN PSBL.
WL ACTUALLY GO DRY FOR THU RIGHT ON THRU THE WEEKEND AS UPR LO
RETROGRADES TO SW. THEN CHC SHWRS/TSTMS RTNS ELY NEXT WEEK.
FCSTID = 14
PIT 65 85 67 86 / 20 30 20 10
HLG 65 85 67 86 / 20 30 20 10
MGW 66 86 67 86 / 20 30 20 10
ZZV 66 86 67 86 / 20 30 20 10
PHD 65 85 67 86 / 20 30 20 10
FKL 62 82 64 83 / 20 30 10 10
DUJ 62 82 64 83 / 20 30 10 10
LBE 63 84 66 85 / 30 30 20 10
BTP 64 84 66 84 / 20 30 20 10
IDI 64 84 66 84 / 20 30 20 10
ODM 62 83 64 83 / 40 40 30 20
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Aug 12, 4:00 AM EST, 13 hours 30 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EDT TUE AUG 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS MAY ONCE AGAIN DEVELOP ACROSS
THE AREA TODAY. EVEN THOUGH THE RISK HAS DIMINISHED...STORMS THAT
DO DEVELOP HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. THIS COULD LEAD
TO ADDITIONAL FLOODING...ESPECIALLY IN THOSE AREAS THAT HAVE ALREADY
EXPERIENCED FLOOD CONDITIONS OVER THE PAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 12, 3:01 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
401 PM EDT TUE AUG 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM TABLEROCK MD FLASH FLOODS
08/12/03 GARRETT FLOODING ON WILSON CAROLLA
ROAD. REPORTED BY EMERGENCY
MANAGEMENTSpecial weather statement, Aug 12, 3:25 PM EST, 2 hours 5 minutes before
PAZ030-032-122230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 PM EDT TUE AUG 12 2003
...HEAVY DOWNPOURS IN FAYETTE AND WESTMORELAND COUNTIES...
STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS PORTIONS OF
WESTMORELAND AND FAYETTE COUNTIES UNTIL 6:30 PM. THESE STORMS WILL
BE ACCOMPANIED BY DANGEROUS LIGHTNING AND GUSTY WINDS.
THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROAD SURFACES
AND MAY BRING FLOODING TO LOW LYING AREAS. UP TO AN INCH OF RAIN HAS
FALLEN ACROSS PORTIONS OF LAUREL RIDGE. ADDITIONAL RAINFALL OF ONE
INCH IN AN HOUR COULD BRING CREEKS OUT OF THEIR BANKS.
STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Local storm report, Aug 12, 4:19 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
519 PM EDT TUE AUG 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM LATROBE PA .50 INCH HAIL
08/12/03 WESTMORELAND REPORTED BY TRAINED
OBSERVER
0505 PM LATROBE PA WIND DAMAGE
08/12/03 WESTMORELAND TREES DOWN IN UNITY TWP
NEAR LATROBE AND ALONG RT
217 IN DERRY TWP. REPORTED
BY TRAINED OBSERVER
0510 PM LATROBE PA 1.00 INCH HAIL
08/12/03 WESTMORELAND REPORTED BY TRAINED
OBSERVER.Special weather statement, Aug 12, 4:21 PM EST, 1 hour 9 minutes before
PAZ023-122315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT TUE AUG 12 2003
...STORMS MOVING INTO INDIANA COUNTY...
STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS INDIANA COUNTY THROUGH
7:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS
LIGHTNING, SMALL HAIL, AND GUSTY WINDS. PERIODS OF HEAVY RAIN WILL
CAUSE PONDING OF WATER ON ROAD SURFACES AND MAY PRODUCE FLOODING IN
POOR DRAINAGE AREAS.
STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Local storm report, Aug 12, 4:30 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
530 PM EDT TUE AUG 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM CANAAN VALLEY WV FLASH FLOODS
08/12/03 TUCKER RT 32 FLOODING NEAR CANAAN
VALLEY. REPORTED BY
EMERGENCY MANAGEMENTLocal storm report, Aug 12, 4:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
559 PM EDT TUE AUG 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM UNITY TOWNSHIP PA FLASH FLOODS
08/12/03 WESTMORLAND NUMEROUS BASEMENTS
FLOODED. REPORTED BY
EMERGENCY MANAGEMENTThunderstorm Wind, Indiana
- When
- August 12, 5:30 PM EST
- Where
- Indiana County, Plumville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -79.183
Wind blew down tree and broke utility pole in half.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, August 12, 2003$810,000 · 1 in hail · 15 events
- Wildfire in Montana, August 12 to 24, 2003$200,000 · 1 event
- Flash Flooding in Massachusetts, August 12, 2003$125,000 · 3 events
- Flash Flood in New York, August 12, 2003$100,000 · 1 event
- Wildfire in Hawaii, August 12 to 17, 20034 injured · $10,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 12, 2003$33,000 · 53 kt wind · 3 events
- Lightning Strike in Virginia, August 12, 2003$35,000 · 1 event
- Flash Flood and Flooding in Ohio, August 12, 2003$20,000 · 4 events
- Marine Thunderstorm Winds in Lake Erie, August 12, 20038 events
- Hail and Damaging Winds in Oklahoma, August 12, 2003$10,000 · 61 kt wind · 5 events
- Damaging Winds in Delaware, August 12, 200350 kt wind · 2 events
- Hail and Damaging Wind in Texas, August 12, 200352 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334842.